Alert archive / Kentucky / Frost Advisories in 2011

Frost Advisory 3, NWS Jackson, KY

October 2, 201129 counties in Kentucky

NWS Jackson, KY issued this frost advisory at Oct 2, 2011, 3:47 PM EDT for 29 counties in Kentucky. It took effect at Oct 3, 2011, 3:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2011, 3:47 PM EDT (19:47 UTC)
In effect from
Oct 3, 2011, 3:00 AM EDT
Expired
Oct 3, 2011, 9:00 AM EDT
In force
6 hr
Issued by
NWS Jackson, KY
All 29 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Harlan County, KY, Jackson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 37 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WWUS73 KJKL 021947
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
347 PM EDT SUN OCT 2 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109-
111>118-030400-
/O.NEW.KJKL.FR.Y.0003.111003T0700Z-111003T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-LETCHER-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG
347 PM EDT SUN OCT 2 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY.

* AREAS OF FROST WILL DEVELOP IN THE VALLEYS AS EARLY AS 3 AM AND
  BURN OFF BY 9 AM MONDAY MORNING.

* TEMPERATURES WILL FALL INTO THE MID 30S FOR MOST VALLEY LOCATIONS.

* THOSE WITH GARDENS SHOULD HARVEST OR TAKE STEPS TO PROTECT TENDER
  PLANTS LIKE TOMATOES...SWEET POTATOES AND PUMPKINS. SOYBEANS COULD
  ALSO SUFFER DAMAGE FROM FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ABE
3 follow-up statements
800 
WWUS73 KJKL 030404
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1204 AM EDT MON OCT 3 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109-
111>118-031300-
/O.CON.KJKL.FR.Y.0003.111003T0700Z-111003T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-LETCHER-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG
1204 AM EDT MON OCT 3 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* AREAS OF FROST WILL DEVELOP IN THE VALLEYS AS EARLY AS 3 AM 
  AND BURN OFF BY 9 AM MONDAY MORNING. 

* TEMPERATURES WILL FALL INTO THE MID 30S FOR MOST VALLEY 
  LOCATIONS.

* THOSE WITH GARDENS SHOULD HARVEST OR TAKE STEPS TO PROTECT 
  TENDER PLANTS LIKE TOMATOES...SWEET POTATOES AND PUMPKINS. 
  SOYBEANS COULD ALSO SUFFER DAMAGE FROM FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ABE/GEOGERIAN
047 
WWUS73 KJKL 030715 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
315 AM EDT MON OCT 3 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109-
111>118-031300-
/O.CON.KJKL.FR.Y.0003.000000T0000Z-111003T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-LETCHER-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG
315 AM EDT MON OCT 3 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* AREAS OF FROST WILL DEVELOP IN THE VALLEYS TOWARD DAWN AND BURN
  OFF BY 9 AM MONDAY MORNING.

* TEMPERATURES WILL FALL INTO THE MID 30S FOR MOST VALLEY 
  LOCATIONS. 

* MORNING COMMUTERS NEED TO BE PREPARED FOR THE POTENTIAL OF FROST ON
  THEIR VEHICLES AND ALLOW FOR SOME EXTRA TIME TO REACH THEIR
  DESTINATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ABE/GREIF
480 
WWUS73 KJKL 031310
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
910 AM EDT MON OCT 3 2011


KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109-
111>118-031415-
/O.EXP.KJKL.FR.Y.0003.000000T0000Z-111003T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-LETCHER-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG
910 AM EDT MON OCT 3 2011

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

HAL

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Oct 2, 2:54 PM EDT, 53 minutes earlier.

Area forecast discussion, Oct 2, 2:54 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
254 PM EDT SUN OCT 2 2011

.SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/...UPDATED

UPPER LOW WILL CONTINUE TO PIVOT IN PLACE OVER THE MID ATLANTIC
STATES THROUGH TOMORROW BEFORE FINALLY GETTING A NUDGE TO THE EAST
AS A RIDGE BUILDS INTO THE REGION. FAR EAST KENTUCKY WILL CONTINUE
TO FACE OCCASIONAL INTRUSIONS OF CLOUD COVER UNTIL THE UPPER LOW
PULLS AWAY...BUT THE REMAINDER OF THE FORECAST AREA SHOULD REMAIN
PARTLY CLOUDY AT WORST AND EXPERIENCE A WARMING TREND OVER THE NEXT
COUPLE OF DAYS. THE ONLY MENTION OF PRECIP FOR THE PERIOD WILL BE
OVER FAR EAST MARTIN AND PIKE COUNTIES TONIGHT WHERE AN ISOLATED
SHOWER WILL BE POSSIBLE.

FROST IS AGAIN A CONCERN TONIGHT. DEWPOINTS HAVE REMAINED IN THE MID
30S FOR MANY AREAS AND THE ONLY LIMITING FACTOR FOR VALLEY FROST
WILL BE CLOUDS. CURRENT SATELLITE IMAGERY SHOWS CONSIDERABLE CLOUD
COVER OVER EASTERN OHIO AND WEST VIRGINIA AND WITH THE UPPER LOW
EXPECTED TO MAKE A SLIGHT JOG TO THE WEST TONIGHT...SOME OF THIS
CLOUD COVER WILL LIKELY SPILL INTO FAR EAST KENTUCKY THROUGH THE
NIGHT. THE REST OF THE AREA WILL LIKELY REMAIN CLEAR TO MOSTLY
CLEAR. THUS...WILL ISSUE A FROST ADVISORY FOR EVERYONE EXCEPT
JOHNSON...MARTIN...PIKE AND FLOYD COUNTIES BETWEEN 3 AM AND 9 AM
WITH VALLEY TEMPS BOTTOMING OUT IN THE MID 30S. THIS SHOULD BE OUR
LAST FROST NIGHT THIS GO AROUND WITH HIGHER DEWPOINTS ADVECTING IN
THE NEXT FEW DAYS.

OUR TEMPERATURE FORECAST WILL FAVOR THE COOLER GUIDANCE EXCEPT ON
TUESDAY WHEN THE WARMER NUMBERS LOOKED MORE REASONABLE AS THE UPPER
RIDGE BEGINS TO BUILD IN. LOW TEMPERATURE RANGES WILL START TO WIDEN
AS THE AIRMASS DRIES OUT AND VALLEY BOTTOM TO RIDGETOP DIFFERENCES
WILL APPROACH 10 DEGREES BY TUESDAY NIGHT.

.LONG TERM.../WEDNESDAY THROUGH SUNDAY/...UPDATED

MODELS AGREE ON A STRONG BLOCKING UPPER RIDGE TO BE PARKED OVER THE
REGION THROUGH THE PERIOD. THIS WILL BRING CLEAR TO MOSTLY CLEAR
SKIES WITH DRY WEATHER. THERE WILL BE WIDE DIURNAL TEMPERATURE
CHANGES...AND RIDGE/VALLEY LOW TEMPERATURE DIFFERENCES. NEW WARMER
12Z MEX MOS MAX TEMPS LOOK REASONABLE WED-FRI. THINK THAT THE MOS
COOL DOWN NEXT WEEKEND MAY BE TOO GREAT...WITH MOS TRENDING TOWARD
CLIMATOLOGY. THE GFS DOES SHOW SOME INCREASE IN HIGH CLOUDS FOR
SUNDAY...BUT NO CHANGE IN AIR MASS...AND HAVE OPTED TO GO ABOVE MOS
GUIDANCE FOR MAX TEMPS NEXT WEEKEND.

&&

.AVIATION.../18Z TO 18Z/

AN UPPER LEVEL LOW WILL CONTINUE TO SPIN OVER THE MID ATLANTIC
THROUGH THE PERIOD BRINGING PERIODIC INTRUSIONS OF CLOUD COVER INTO
EAST KENTUCKY. THESE WILL STAY EAST OF JKL FOR THE MOST PART WITH
VFR CONDITIONS ANTICIPATED AT THE TAF SITES FOR THIS PERIOD. BREEZY
NORTHWEST WINDS THIS AFTERNOON WILL SUBSIDE BY EARLY EVENING. ANY
FOG TONIGHT SHOULD REMAIN CONFINED TO THE DEEPEST RIVER VALLEYS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM TO 9 AM EDT MONDAY FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106-108-109-111>118.

&&

SHORT TERM...ABE
LONG TERM...HAL
AVIATION...ABE
Hazardous weather outlook, Oct 2, 9:24 AM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
924 AM EDT SUN OCT 2 2011

KYZ044-050>052-058>060-069-088-104-106>120-031600-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
924 AM EDT SUN OCT 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ068-079-080-083>087-031600-
ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-
924 AM EDT SUN OCT 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST IS POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ABE

Nearby

Frost Advisories in Kentucky, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.